Alert archive / Wyoming / Flash Flood Warnings in 2019
Flash Flood Warning 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 2, 2019, 5:44 PM MDT for Goshen County, Wyoming. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2019, 5:44 PM MDT (23:44 UTC)
- Expired
- Jul 2, 2019, 8:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 113 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 5:59 PM MDT | FLASH FLOOD | 9 Sw Lingle, WY | REPORT OF WATER RUNNING OVER THE ROAD AT INTERSECTION OF ROAD 70 AND ROAD 19. |
| Jul 2, 7:09 PM MDT | FLASH FLOOD | 7 Sw Lingle, WY | ROAD 70 INTERSECTING WITH ROAD 23 UNDER WATER FOR HALF A MILE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799 WGUS55 KCYS 022344 FFWCYS WYC015-030245- /O.NEW.KCYS.FF.W.0015.190702T2344Z-190703T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Cheyenne WY 544 PM MDT Tue Jul 2 2019 The National Weather Service in Cheyenne has issued a * Flash Flood Warning for... West central Goshen County in southeastern Wyoming... * Until 845 PM MDT. * At 543 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Lingle, Fort Laramie, Yoder, Veteran and Fort Laramie National Historic Site. Additional rainfall amounts of up to 2 inches expected to fall on areas that received heavy rainfall last night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 4229 10431 4190 10427 4191 10465 4227 10464 $$ Claycomb
1 follow-up statement
708 WGUS75 KCYS 030235 FFSCYS Flash Flood Statement National Weather Service Cheyenne WY 835 PM MDT Tue Jul 2 2019 WYC015-030245- /O.EXP.KCYS.FF.W.0015.000000T0000Z-190703T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Goshen WY- 835 PM MDT Tue Jul 2 2019 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL GOSHEN COUNTY WILL EXPIRE AT 845 PM MDT... The heavy rain has ended. Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4229 10431 4190 10427 4191 10465 4227 10464 $$ Claycomb
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 4:37 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 2, 4:37 PM MDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 437 PM MDT Tue Jul 2 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 230 PM MDT Tue Jul 2 2019 Expect sctd showers and tstms currently around the mtns to progress east and northeast through early this evening but may have some difficulty progressing much across the Neb Panhandle. Shear and instability not impressive but once again a few strong storms possible, most likely up north. Activity should dissipate late this evening. Should see pretty much a repeat for Weds with convection firing again initially over the mtns then moving over the plains. Best area looks to be over northern parts of the CWA closer to a shortwave that will clip that area. A weak sfc boundary may also help to enhance activity a bit. .LONG TERM...(Thursday through Tuesday) Issued at 230 PM MDT Tue Jul 2 2019 Looks like pretty much a persistence fcst through early next week as the upper pattern changes very little. Expect sctd mainly afternoon and evening showers and tstms most days as weak impulses lift across the region. The airmass may dry out some early next week as some drier air from the desert sw may advect over the region. Otherwise a cool front looks to pass across early Friday bringing a cool down for Friday and Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 430 PM MDT Tue Jul 2 2019 Thunderstorms expected once again this evening for a few airports. Nailing down specific airports...used the latest short term guidance...namely HRRR and HIRES. Looks like KBFF and KAIA look to be the two locations that could see storms moving over the airports. Have TEMPO groups in for both TAFs this evening. && .FIRE WEATHER... Issued at 230 PM MDT Tue Jul 2 2019 No significant changes are expected for the rest of the week with warm temperatures and pretty much daily chances for mainly afternoon and evening showers and thunderstorms. A cool front will move across Thursday night bringing cooler conditions Friday and Saturday. Fire weather concerns remaining quite low. && .HYDROLOGY... Issued at 310 AM MDT Tue Jul 2 2019 Additional rainfall and snowmelt over the next several days could bring levels back to action stage, but the heaviest rain looks to stay to the east of the mountain ranges. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...GCC FIRE WEATHER...RE HYDROLOGY...RUBIN
Hazardous weather outlook, Jul 2, 10:40 AM MDT, 7 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1040 AM MDT Tue Jul 2 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>119-030930- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1040 AM MDT Tue Jul 2 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered afternoon and evening thunderstorms are expected. A few of the thunderstorms may become strong to severe later this afternoon into this evening, with hail and strong wind gusts the main threat. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Chances for afternoon and evening thunderstorms will continue each day, with some strong to severe thunderstorms possible on the Fourth of July. The least coverage of late day thunderstorms will be next Sunday and Monday. .Spotter information statement... Spotter activation is not expected.
In the hours before
Special weather statement, Jul 2, 5:00 PM MDT, 44 minutes before
Special Weather Statement National Weather Service Cheyenne WY 500 PM MDT Tue Jul 2 2019 WYZ116-117-022330- South Laramie Range WY-South Laramie Range Foothills WY- 500 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND WEST CENTRAL LARAMIE COUNTIES UNTIL 530 PM MDT... At 500 PM MDT, Doppler radar was tracking a strong thunderstorm over North Crow Campground, or 18 miles east of Laramie, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Crystal Lake Reservoir, Granite Springs Reservoir, Federal, Crystal Lake Campground, Granite Springs Campground and North Crow Campground. LAT...LON 4114 10528 4128 10528 4137 10503 4115 10499 TIME...MOT...LOC 2300Z 257DEG 15KT 4123 10524 Mokry
Special weather statement, Jul 2, 5:00 PM MDT, 44 minutes before
Special Weather Statement National Weather Service Cheyenne WY 500 PM MDT Tue Jul 2 2019 WYZ101-102-022330- Converse County Lower Elevations WY-Niobrara County WY- 500 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND NORTHEASTERN CONVERSE COUNTIES UNTIL 530 PM MDT... At 500 PM MDT, Doppler radar was tracking a strong thunderstorm near Dull Center, or 32 miles southeast of Wright, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dull Center. LAT...LON 4339 10452 4332 10507 4350 10514 4350 10459 TIME...MOT...LOC 2300Z 247DEG 22KT 4347 10497 Brothers
Special weather statement, Jul 2, 5:23 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
523 PM MDT Tue Jul 2 2019
WYZ107-108-030015-
East Platte County WY-Goshen County WY-
523 PM MDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN AND EAST
CENTRAL PLATTE COUNTIES UNTIL 615 PM MDT...
At 523 PM MDT, Doppler radar was tracking a strong thunderstorm near
Grayrocks Reservoir, or 16 miles northeast of Wheatland, moving
northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lingle, Fort Laramie, Grayrocks Reservoir and Fort Laramie National
Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4192 10471 4210 10477 4234 10461 4229 10425
4193 10443
TIME...MOT...LOC 2323Z 212DEG 22KT 4215 10466
BrothersSpecial weather statement, Jul 2, 5:29 PM MDT, 15 minutes before
Special Weather Statement National Weather Service Cheyenne WY 529 PM MDT Tue Jul 2 2019 WYZ116-117-030000- South Laramie Range WY-South Laramie Range Foothills WY- 529 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL 600 PM MDT... At 528 PM MDT, Doppler radar was tracking a strong thunderstorm near Crystal Lake Reservoir, or 18 miles west of Cheyenne, moving east at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Crystal Lake Reservoir, Granite Springs Reservoir, Crystal Lake Campground and Granite Springs Campground. LAT...LON 4114 10524 4126 10524 4126 10498 4115 10497 TIME...MOT...LOC 2328Z 268DEG 10KT 4119 10513 Mokry
Special weather statement, Jul 2, 5:30 PM MDT, 14 minutes before
Special Weather Statement National Weather Service Cheyenne WY 530 PM MDT Tue Jul 2 2019 WYZ101-103-030000- Converse County Lower Elevations WY-North Laramie Range WY- 530 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CONVERSE COUNTY UNTIL 600 PM MDT... At 530 PM MDT, Doppler radar was tracking a strong thunderstorm near Glenrock, or 17 miles east of Casper, moving east at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Glenrock, Rolling Hills, Rolling Hills Estates and Deer Creek. This includes Interstate 25 in Wyoming between mile markers 157 and 175. LAT...LON 4296 10572 4273 10572 4278 10608 4292 10608 TIME...MOT...LOC 2330Z 271DEG 20KT 4285 10599 Brothers
Special weather statement, Jul 2, 5:32 PM MDT, 12 minutes before
Special Weather Statement National Weather Service Cheyenne WY 532 PM MDT Tue Jul 2 2019 WYZ102-030000- Niobrara County WY- 532 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA COUNTY UNTIL 600 PM MDT... At 532 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles east of Dull Center, or 38 miles southwest of Newcastle, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Niobrara County. LAT...LON 4334 10445 4336 10483 4350 10483 4350 10445 TIME...MOT...LOC 2332Z 271DEG 18KT 4346 10473 Brothers
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:22 PM MDT | Special Weather Statement | CYS | Converse | 38 min |
| Jul 1, 6:23 PM MDT | Special Weather Statement | CYS | Platte | 37 min |
| Jul 1, 6:28 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 47 min |
| Jul 1, 7:02 PM MDT | Special Weather Statement | CYS | Platte | 28 min |
| Jul 1, 7:08 PM MDT | Areal Flood Advisory | CYS | Goshen, Niobrara | 3 hr |
| Jul 1, 7:14 PM MDT | Flash Flood Warning | CYS | Goshen | 3 hr |
| Jul 1, 7:33 PM MDT | Special Weather Statement | CYS | Goshen | 42 min |
| Jul 1, 8:06 PM MDT | Special Weather Statement | CYS | Goshen | 24 min |
| Jul 1, 8:09 PM MDT | Areal Flood Advisory | CYS | Goshen, Platte | 3 hr |
| Jul 1, 8:31 PM MDT | Flash Flood Warning | CYS | Goshen | 3 hr |
| Jul 1, 11:24 PM MDT | Flash Flood Warning | CYS | Goshen | 7 hr |
| Jul 1, 11:54 PM MDT | Areal Flood Advisory | CYS | Goshen, Laramie | 6 hr |
| Jul 2, 2:48 PM MDT | Special Weather Statement | CYS | Converse | 27 min |
| Jul 2, 2:57 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Platte | 33 min |
| Jul 2, 3:04 PM MDT | Special Weather Statement | CYS | Converse | 41 min |
| Jul 2, 3:24 PM MDT | Special Weather Statement | CYS | Platte | 51 min |
| Jul 2, 3:30 PM MDT | Special Weather Statement | CYS | Converse | 45 min |
| Jul 2, 3:38 PM MDT | Special Weather Statement | CYS | Converse | 37 min |
| Jul 2, 4:18 PM MDT | Special Weather Statement | CYS | Platte | 42 min |
| Jul 2, 4:43 PM MDT | Areal Flood Advisory | CYS | Albany, Converse, Platte | 3 hr |
| Jul 2, 4:47 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 43 min |
| Jul 2, 4:55 PM MDT | Tornado Warning | CYS | Albany, Converse, Platte | 18 min |
| Jul 2, 5:00 PM MDT | Special Weather Statement | CYS | Laramie | 30 min |
| Jul 2, 5:23 PM MDT | Special Weather Statement | CYS | Goshen | 52 min |
| Jul 2, 5:29 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Jul 2, 5:30 PM MDT | Special Weather Statement | CYS | Converse | 30 min |
| Jul 2, 5:32 PM MDT | Special Weather Statement | CYS | Niobrara | 28 min |
| Jul 2, 5:44 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 46 min |
Nearby
Flash Flood Warnings in Wyoming, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.